Alert archive / Illinois / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 90, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Aug 24, 2021, 6:09 PM CDT for 6 counties in Illinois. It was in force for 66 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2021, 6:09 PM CDT (23:09 UTC)
- Expired
- Aug 24, 2021, 7:15 PM CDT
- In force
- 66 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Boone County, IL, DeKalb County, IL, Kane County, IL, Lee County, IL, McHenry County, IL, Ogle County, IL
The radar
The Chicago radar (KLOT), 59 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 6:20 PM CDT | TSTM WND DMG | 1 S Rochelle, IL | TREE BRANCHES AT LEAST 6-INCHES IN DIAMETER DOWNED IN SOUTHERN ROCHELLE. TIME ESTIMATED BY RADAR. |
| Aug 24, 6:28 PM CDT | TSTM WND DMG | 1 Ene Rochelle, IL | PUBLIC REPORTS SMALL BRANCHES DOWNED IN ROCHELLE AREA. REPORT RELAYED VIA MPING. |
| Aug 24, 6:35 PM CDT | TSTM WND DMG | Kingston, IL | PUBLIC REPORT OF NUMEROUS BRANCHES DOWNED IN KINGSTON. TIME ESTIMATED BY RADAR. |
| Aug 24, 6:40 PM CDT | TSTM WND DMG | 1 Nw Dekalb, IL | PHOTO SHARED TO SOCIAL MEDIA SHOWS MULTIPLE BRANCHES UP TO 8-IN DIAMETER DOWNED NEAR HILLCREST DRIVE AND BLACKHAWK ROAD IN DEKALB. TIME ESTIMATED BY RADAR. |
| Aug 24, 6:40 PM CDT | TSTM WND DMG | 1 W Dekalb, IL | PHOTO SHARED VIA SOCIAL MEDIA SHOWS TREE SNAPPED NEAR THE BASE NEAR NORTHERN ILLINOIS UNIVERSITY IN DEKALB. TIME ESTIMATED BY RADAR. |
| Aug 24, 6:43 PM CDT | TSTM WND DMG | Genoa, IL | WIRES DOWNED IN GENOA. TIME ESTIMATED FROM RADAR. |
| Aug 24, 6:45 PM CDT | TSTM WND DMG | Sycamore, IL | 2-3 INCH DIAMETER TREE BRANCHES DOWNED IN SYCAMORE. TIME ESTIMATED BY RADAR. |
| Aug 24, 6:45 PM CDT | TSTM WND GST 68 | 2 Ene Dekalb, IL | 68 MPH WIND GUST MEASURED BY HANDHELD ANEMOMETER NEAR DEKALB AIRPORT. TIME ESTIMATED BY RADAR. |
| Aug 24, 6:55 PM CDT | TSTM WND GST 52 | 3 Nnw Woodstock, IL | 52 MPH WIND GUST JUST NORTHWEST OF WOODSTOCK MEASURED WITH A HANDHELD ANEMOMETER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 24, 3:55 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1809 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
652
WUUS53 KLOT 242309
SVRLOT
ILC007-037-089-103-111-141-250015-
/O.NEW.KLOT.SV.W.0090.210824T2309Z-210825T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Chicago/Romeoville
609 PM CDT Tue Aug 24 2021
The National Weather Service in Chicago has issued a
* Severe Thunderstorm Warning for...
Eastern Lee County in north central Illinois...
Southeastern Ogle County in north central Illinois...
De Kalb County in north central Illinois...
Kane County in northeastern Illinois...
McHenry County in northeastern Illinois...
Boone County in north central Illinois...
* Until 715 PM CDT.
* At 608 PM CDT, severe thunderstorms were located along a line
extending from Rockton to near Davis Junction to 8 miles northeast
of Walnut, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Elgin, DeKalb, Crystal Lake, Carpentersville, St. Charles,
Algonquin, Lake in the Hills, McHenry, Belvidere, Woodstock,
Huntley, Geneva, Sycamore, Campton Hills, Fox Lake, Rochelle,
Harvard, Island Lake, Marengo and Sandwich.
Including the following interstates...
I-39 between mile markers 78 and 108.
I-88 between mile markers 70 and 112.
I-90 between mile markers 22 and 56.
This includes... Northern Illinois University, Sandwich Fairgrounds,
Boone County Fairgrounds, Elgin Community College, Mchenry County
College, Mchenry County Fairgrounds, Moraine Hills State Park, and
Waubonsee Community College.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4215 8820 4215 8824 4209 8824 4178 8842
4172 8849 4172 8860 4163 8860 4163 8917
4158 8917 4159 8943 4215 8894 4249 8877
4249 8820
TIME...MOT...LOC 2308Z 267DEG 48KT 4242 8908 4203 8909 4166 8950
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
Birk1 follow-up statement
134
WWUS53 KLOT 242333
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
633 PM CDT Tue Aug 24 2021
ILC007-037-089-103-111-141-250015-
/O.CON.KLOT.SV.W.0090.000000T0000Z-210825T0015Z/
Lee IL-Ogle IL-De Kalb IL-Kane IL-McHenry IL-Boone IL-
633 PM CDT Tue Aug 24 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR EASTERN LEE...SOUTHEASTERN OGLE...DE KALB...KANE...MCHENRY AND
BOONE COUNTIES...
At 632 PM CDT, severe thunderstorms were located along a line
extending from near Sharon to near Kingston to near Waterman to near
Paw Paw, moving east at 50 mph. This line of storms has a history of
producing winds in excess of 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Elgin, DeKalb, Crystal Lake, Carpentersville, St. Charles, Algonquin,
Lake in the Hills, McHenry, Belvidere, Woodstock, Huntley, Geneva,
Sycamore, Campton Hills, Fox Lake, Rochelle, Harvard, Island Lake,
Marengo and Sandwich.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4215 8820 4215 8824 4209 8824 4178 8842
4172 8849 4172 8860 4163 8860 4163 8917
4158 8917 4159 8943 4215 8894 4249 8877
4249 8820
TIME...MOT...LOC 2332Z 268DEG 45KT 4245 8873 4205 8875 4184 8880 4165
8907
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
BirkWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 4:01 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Aug 24, 4:01 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
401 PM CDT Tue Aug 24 2021
.MESOSCALE DISCUSSION...
317 PM CDT
Main focus is the bowing segment in northeast Iowa, showing east
of south motion. Given current RIJ trajectory and expectation of a
bit more of a southeast lean to storm motion with time, highest
concern for damaging wind gusts in the CWA is I-88 and north.
Magnitude and coverage of potential severe threat is uncertain
given analyzed and forecast marginal deep layer shear. That said,
well organized bowing segments with bookend vortices and strong
RIJ as this one currently has over northeast Iowa tend to create
their own deep layer shear to help with longevity. The bowing MCS
is feeding on the very large instability in place with the hot and
very humid air mass over the region amidst steep mid-level lapse
rates. Lack of forcing owing to mid-level height rises had kept
convection in check prior to the last hour where widely scattered
storms have initiated over parts of the WI state line counties.
This is out ahead of a surging outflow boundary (OFB) from
convection over Wisconsin. Expect scattered thunderstorm coverage
to gradually stair step south as the OFB pushes south over the
next few hours. Seeing 40+ kt gusts from the north near the lake
with this. Envision the possibility that the convection from the
west and northwest could merge with scattered storms over northern
Illinois associated with the OFB and this sagging southward
through this evening. That would be if the MCS does start to lose
a bit of its punch as it encounters weaker mid-level winds.
Certainly possible that the large instability and well-developed
cold pool with RIJ compensate for lack of environmental shear and
result in a more robust severe threat. A Severe Thunderstorm Watch
issuance for portions of northern Illinois appears fairly likely
within the next few hours. Finally, if convection does lay out
more west to east this evening and overnight, concern could
transition to that of at least localized flooding with PWATs
analyzed at 1.9" and large existing MUCAPE reservoir.
Castro
&&
.SHORT TERM...
400 PM CDT
Through Wednesday...
For latest near-term thoughts on convective trends and the severe
weather threat into this evening, see the Mesoscale Discussion
above.
A Heat Advisory was issued for Wednesday for the counties/zones
near and south of I-80. Uncertainty regarding convective trends
lowers confidence to the north, though if the thunderstorm and
associated cloud cover footprint is less, the air mass, as we saw
today, will be capable of temperatures solidly into the 90s again
amidst dew points well into the 70s.
The CAM forecasts are of little to no utility since current
convection isn't being handled well, so we'll need to rely on
observational datasets for much of the forecast. Conceptually,
would think there would be a lull at some point tonight, possibly
followed by an increase in storms during Wednesday morning,
details highly uncertain. Outflow effects and rather modest
forcing with weak mid and upper flow will yield the typical
antecedent convection (if any) affecting later convection. Given
all of the above, kept PoPs for Wednesday mainly in the lower
chance range, which will need refinement once trends become more
clear. The SPC has a level 1 (Marginal) risk in their day 2
outlook, for isolated/low confidence damaging wind gust
potential.
Castro
&&
.LONG TERM...
315 AM CDT
Wednesday night through Monday...
Warm and humid conditions continue this week for most areas as
the subtropical ridge remains locked in place across the CONUS.
The axis of warmest 850 temps >20C will shift slightly to our west
which should help keep temps a touch lower than what is possible
Tuesday-Wednesday. Multiple subtle disturbances moving atop the
ridge, along with any nocturnal LLJ/isentropic influences to our
west will allow for periodic shower and thunderstorm chances
through the rest of the week.
Looking more closely to Wednesday night, showers and storms may
still be ongoing during this period for at least portions of the
area. Low confidence on timing of the various waves of convection,
as noted in the short term discussion with each subsequent "round"
impacted heavily by what occurred prior.
Model guidance continues to suggest that the surface boundary
sags south into the area sometime late Wednesday night into
Thursday morning which should help ease temps slightly with
cooler air off the lake, but dewpoints still remain quite elevated
making for another muggy day. Depending on where the front stalls
out, perhaps somewhere in the vicinity of Interstate 80, temps to
the south may still near 90 degrees.
The upper ridge begins to amplify as a more vigorous upper wave
digs across the northwest CONUS. In tandem, the surface boundary
lifts back to our north which will return southerly flow keeping
the heat dome in place Friday into Saturday with highs in the
upper 80s to near 90.
It does still look like as the upper trough moves across the Upper
Midwest an associated cold front sweeps through sometime Sunday
into Monday which could bring some relief to the heat and
humidity next week.
Petr
&&
.AVIATION...
For the 18Z TAFs...
Main aviation concern continues to be whether or not storms will
work into northern Illinois/Indiana. Rain showers and storms are
presently stretched from southeastern Minnesota into east-central
Wisconsin, in addition to northeastern Iowa. Initial thoughts were
that these storms might skirt through north Illinois, but conditions
now tend to favor these storms staying north of Illinois. Winds
remain overall from the south-southwest around 10 kt, and are
expected to remain from that direction throughout this forecast
period, except near shower and storms, which can temporarily become
variable.
A weak outflow boundary has developed in southwestern Wisconsin.
Presently there is no weather associated with this boundary, but it
may supply enough convergence to develop showers or isolated storms
later this afternoon. Additionally the area of convection in Iowa
may be far enough south to skirt the terminals, north or along I-88,
so have included vicinity thunderstorms starting around 22Z this
afternoon for a few hours. This area will require monitoring in case
they drift a bit further south, but presently we do not see dynamics
that support a hard turn to the south.
The next possibility of precipitation will be Wednesday morning,
most likely after 12Z, when another round of showers and storms is
expected. Once again the better support is to the north, but these
storms look like they will track further south. Confidence remains
low on exact location and timing, so have only placed a PROB30 in
the TAFs for after 12Z.
If these storms primarily stay north, or are limited in coverage,
there exists the potential for another round of storms Wednesday
afternoon. Since these afternoon storms are dependent on morning
storm activity (cloud cover; cooler temperatures from downdrafts),
it's difficult to nail down afternoon convection, so have not placed
any TS in the ORD/MDW 30-hour TAFs at this time.
BKL
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory...ILZ008-ILZ010-ILZ011-ILZ019-ILZ020-ILZ021-ILZ023-
ILZ032-ILZ033-ILZ039-ILZ105-ILZ106-ILZ107-ILZ108 until 8 PM
Tuesday.
IN...Heat Advisory...INZ001-INZ002-INZ010-INZ011-INZ019 until 8 PM
Tuesday.
LM...None.
&&
Visit us at weather.gov/chicago
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicagoHazardous weather outlook, Aug 24, 5:14 PM CDT, 55 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
514 PM CDT Tue Aug 24 2021
ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-252215-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
514 PM CDT Tue Aug 24 2021 /614 PM EDT Tue Aug 24 2021/
This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.
.DAY ONE...Tonight.
Weather hazards expected...
Limited Thunderstorm Risk...with an associated:
Limited damaging wind risk...up to 60 mph.
Limited hail risk...up to quarter size.
Limited Flooding Risk.
Elevated Excessive Heat Risk.
DISCUSSION...
Thunderstorms stretching from northeast Iowa, across northwest
Illinois and into southwest Wisconsin will continue into the
evening across northern Illinois. The main threat would be wind
gusts strong enough to down tree limbs if these storms do affect
the area and remain strong to severe. Higher confidence in
damaging winds is north of I-88 and west of the Chicago metro.
Additional thunderstorms are possible in the late evening and
overnight. Any thunderstorm through tonight will produce
torrential downpours capable of producing ponding on roadways and
possibly localized flooding.
Hot and humid conditions with heat index values of 100 to 110
degrees will continue south of Interstate 90 ahead of southward
moving front through early evening.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Wednesday...
Limited Severe Thunderstorm Risk.
Elevated Excessive Heat Risk.
Thursday through Sunday...
Limited Thunderstorm Risk.
Limited Excessive Heat Risk.
Monday...
Limited Thunderstorm Risk.
DISCUSSION:
Hot and humid conditions are expected through at least Wednesday
with heat indices over 100 possible area wide. The highest confidence
for heat indices in excess of 105 is along and south of Interstate 80
on Wednesday.
Periodic thunderstorms will occur through the weekend, though many
hours will stay dry.
.SPOTTER INFORMATION STATEMENT...
Spotters may be needed in the evening, mainly north of I-88 and
west of the Chicago area.
GENERAL STORM MOTION OF THE DAY:
Storms near the lake moving east northeast at 20 to 25 mph. Storms
in northwest Illinois moving toward east and east-southeast
30 to 40 mph.
LMZ740>745-252215-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
514 PM CDT Tue Aug 24 2021
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...Tonight.
Weather hazards expected...
Limited Thunderstorm Risk...with an associated:
Limited hail risk...up to nickel size.
Limited thunderstorm wind gust risk...up to 40 knots.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Wednesday...
Limited Severe Thunderstorm Risk.
Thursday through Monday...
Limited Thunderstorm Risk.
KMD
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoIn the hours before
Special weather statement, Aug 24, 4:21 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
421 PM CDT Tue Aug 24 2021
ILZ004-005-242145-
Boone IL-McHenry IL-
421 PM CDT Tue Aug 24 2021
...A strong thunderstorm will impact portions of northwestern McHenry
and northeastern Boone Counties through 445 PM CDT...
At 421 PM CDT, Doppler radar was tracking a strong thunderstorm near
Capron, or near Harvard, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Harvard, Capron and Chemung.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central and northeastern Illinois.
&&
LAT...LON 4239 8857 4234 8873 4246 8882 4249 8876
4249 8857
TIME...MOT...LOC 2121Z 243DEG 14KT 4242 8869
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BirkSpecial weather statement, Aug 24, 4:32 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
432 PM CDT Tue Aug 24 2021
ILZ006-242200-
Lake IL-
432 PM CDT Tue Aug 24 2021
...A strong thunderstorm will impact portions of northwestern Lake
County through 500 PM CDT...
At 431 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Villa, moving east at 20 mph.
HAZARD...Winds in excess of 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gurnee, Round Lake Beach, Grayslake, Antioch, Fox Lake, Lake Villa,
Lindenhurst, Grandwood Park, Wadsworth, Long Lake, Venetian Village,
Channel Lake, Lake Catherine, Third Lake, Round Lake Heights, Fox
Lake Hills, Old Mill Creek and Russell.
Including the following interstates...
I-94 between mile markers 1 and 8.
I-294 between mile markers 1 and 8.
This includes... Chain O Lakes State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4249 8790 4238 8794 4238 8817 4250 8818
TIME...MOT...LOC 2131Z 266DEG 18KT 4241 8808
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BirkSpecial weather statement, Aug 24, 5:13 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
513 PM CDT Tue Aug 24 2021
ILZ013-103-104-242245-
DuPage IL-Northern Cook IL-Central Cook IL-
513 PM CDT Tue Aug 24 2021
...A strong thunderstorm will impact portions of northeastern DuPage
and northwestern Cook Counties through 545 PM CDT...
At 513 PM CDT, Doppler radar was tracking a strong thunderstorm over
Itasca, or over Elk Grove Village, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Arlington Heights, Schaumburg, Des Plaines, Mount Prospect, Elmhurst,
Lombard, Ohare Airport, Addison, Glendale Heights, Elk Grove Village,
Franklin Park, Roselle, Bloomingdale, Villa Park, Bensenville, Wood
Dale, Northlake, Schiller Park, River Grove and Itasca.
Including the following interstates...
I-90 between mile markers 71 and 77.
I-290 between mile markers 2 and 12.
I-355 between mile markers 28 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4193 8784 4190 8806 4199 8812 4208 8793
TIME...MOT...LOC 2213Z 251DEG 17KT 4198 8800
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BirkLocal storm report, Aug 24, 6:00 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
600 PM CDT TUE AUG 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL ELK GROVE VILLAGE 42.01N 87.99W
08/24/2021 M1.00 INCH COOK IL PUBLIC
PUBLIC SHARED PHOTO VIA SOCIAL MEDIA OF HAIL
NEAR QUARTER SIZE. TIME ESTIMATED BY RADAR.
&&
WSLThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 3:19 AM CDT | Heat Advisory | LOT | Cook, DeKalb, Ford, Grundy, Iroquois, Kankakee and 6 more | 17 hr |
| Aug 24, 3:30 PM CDT | Special Marine Warning | LOT | 60 min | |
| Aug 24, 4:21 PM CDT | Special Weather Statement | LOT | Boone | 24 min |
| Aug 24, 4:33 PM CDT | Heat Advisory | LOT | Ford, Grundy, Iroquois, Kankakee, LaSalle, Livingston and 1 more | 26 hr |
| Aug 24, 4:58 PM CDT | Areal Flood Advisory | LOT | Boone, Lake, McHenry | 3 hr |
| Aug 24, 5:13 PM CDT | Special Weather Statement | LOT | DuPage | 32 min |
| Aug 24, 5:26 PM CDT | Severe Thunderstorm Warning | LOT | Boone, Lee, Ogle, Winnebago | 64 min |
| Aug 24, 5:28 PM CDT | Special Marine Warning | LOT | 92 min | |
| Aug 24, 5:40 PM CDT | Flash Flood Warning | LOT | Boone, McHenry | 4 hr |
| Aug 24, 6:13 PM CDT | Beach Hazards Statement | LOT | Cook, Lake | 4 hr |
| Aug 24, 6:19 PM CDT | Areal Flood Advisory | LOT | Cook, DuPage, Lake | 17 min |
| Aug 24, 6:36 PM CDT | Flash Flood Warning | LOT | Cook, DuPage, Lake | 3 hr |
| Aug 24, 6:54 PM CDT | Special Weather Statement | LOT | Kendall, LaSalle | 51 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.